Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 6, 2003, 1:31 AM CST for Titus County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2003, 1:31 AM CST (07:31 UTC)
- Expired
- Apr 6, 2003, 4:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Titus County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:35 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525 WUUS54 KSHV 060731 SVRSHV TXC449-060830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 130 AM CST SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS * UNTIL 330 AM CDT * AT 130 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL FRANKLIN COUNTY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL WESTERN TITUS COUNTY AT 140 AM CST RURAL NORTHERN TITUS COUNTY AT 150 AM CST RURAL NORTHEASTERN TITUS COUNTY AT 320 AM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... TITUS COUNTY IN NORTHEAST TEXAS UNTIL 330 AM CDT. LAT...LON 3340 9488 3334 9482 3315 9510 3338 9508 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:50 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 5, 9:50 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CST SAT APR 5 2003 QUICK UPDATE FOR TORNADO WATCH ACROSS NORTHEAST TEXAS...MAINLY ALONG AND NORTH OF INTERSTATE 20. UPDATE ALREADY OUT. 22 .SHV...NONE.
Hazardous weather outlook, Apr 5, 12:00 PM CST, 13 hours 31 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MAINLY THE NORTHWEST SECTIONS OF THE REGION FOR TONIGHT...ALONG AND NORTHWEST OF INTERSTATE 30. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL AS ISOLATED TORNADIC ACTIVITY COULD OCCUR WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED FOR SUNDAY IN ASSOCIATION WITH A WARM FRONT THAT WILL DRIFT NORTHWARD ACROSS THE REGION TONIGHT AND UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ON SUNDAY. THE SEVERE THREAT ON SUNDAY WILL BE THAT OF LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED BY TONIGHT...AND POSSIBLY ONCE AGAIN DURING THE DAY ON SUNDAY. 20
In the hours before
Local storm report, Apr 6, 12:55 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1255 AM CST SUN APR 6 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1212 AM 5 W MOUNT VERNON TX 1.00 INCH HAIL
04/06/03 FRANKLIN REPORTED BY LAW
ENFORCEMENT.
1215 AM 2 W MOUNT VERNON TX 1.75 INCH HAIL
04/06/03 FRANKLIN REPORTED BY LAW
ENFORCEMENT.
1220 AM 2 N MOUNT VERNON TX 1.75 INCH HAIL
04/06/03 FRANKLIN REPORTED BY LAW
ENFORCEMENT.
1225 AM 5 S HAGANSPORT TX 2.00 INCH HAIL
04/06/03 FRANKLIN REPORTED BY AMATEUR RADIO.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 62 min |
| Apr 6, 12:27 AM CST | Severe Thunderstorm Warning | SHV | Titus | 63 min |
| Apr 6, 12:46 AM CST | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Apr 6, 1:05 AM CST | Severe Thunderstorm Warning | SHV | Franklin | 115 min |
| Apr 6, 12:52 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 53 min |
| Apr 6, 12:52 PM CDT | Tornado Warning | SHV | Rusk | 38 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | SHV | Panola | 43 min |
| Apr 6, 3:39 PM CDT | Tornado Warning | SHV | Angelina, Nacogdoches | 51 min |
| Apr 6, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 49 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 42 min |
| Apr 6, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.